Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lowering HAART Induced Cholesterol
Jun 10, 2001

Hi, Since going on a HAART regime of Videx EC, Crixivan, Combivir and Norvir, I have experienced increases in cholesterol and triglycerides. We first tried 20 mg. of Pravachol which had no effect. For five weeks, I have been on an increased dosage to 40 mg. Total cholesterol has barely lmoved, from 260 to 261, but the good has gone from 38 to 42 and triglycerides have come down from 430 to 202. Bad cholesterol is at 178 and a reading could not be taken before. My doctor now wants to try 40 mg. Lipitor in lieu of Pravachol. Is this likely to produce better results? Thank you. Gary

Response from Dr. Henry

Atorvastatin is usually more effective in this setting partly due to the fact that atorvastatin levels may be increased by the PIs (esp Norvir). I would recommend starting on a lower dose of atorvastatin (ie 20 mg). Fenofibrate maybe effective at reducing the triglycerides. Often the bad cholesterol level is hard to measure in the face of high triglycerides so special testing has to be done. There maybe some increased risk for muscle or liver toxicity when these drugs are used together so that needs to be monitored. KH



Previous
Numb skin
Next
fat loss with testosterone

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement